This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Both of these medicines depress the central nervous system (CNS).
What might happen:
Concurrent use can result in extreme sleepiness, slowed or difficult breathing, coma, or death.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Let your doctor know about all the medicines you take and if you have problems with your kidneys or lungs. Let your doctor know if you experience severe drowsiness. Your doctor may need to adjust the dose of your medicines.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.FDA (US Food and Drug Administration). FDA MedWatch Safety Alert: FDA warns about serious breathing problems with seizure and nerve pain medicines gabapentin (Neurontin, Gralise, Horizant) and pregabalin (Lyrica). Available at: https://www.fda.gov/drugs/drug-safety-and-availability Dec19, 2019.
- 2.Lyrica (pregabalin) US prescribing information. Pfizer, Inc. May, 2019. 3.Neurontin (gabapentin) US prescribing information. Pfizer, Inc. September, 2015.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.